This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.
I started about 5 weeks ago tapering off of 45mg's of oxy's. I did quite well for several weeks. Two weeks ago, I was down to 12mg's and doing well. But this week I have got tremendous anxiety and dont understand why?? I also am regetting back severe pain in my gums, which is what put me on the meds ten months ago after detoxing and being clean for 3 months. Now my mouth pain is back and so is sever anxiety.Why is this anxiety hitting me so bad this week, when Ive been doing so well tapering with no anxiety until now?
When trying to get off pills in the past, my anxiety would come and go... Your brain is just having one of those days - these drugs we take... they really mess with our heads. You were doing well and hit a small bump in the road. That in anxiety inducing in my opinion. The thing about anxiety, the more you focus on it - the worse it gets. I know you're scared - but this feeling will pass. I am not sure about the gum pain - are you staying hydrated? Dehydration will HURT your gums and your mouth.
Since in the past you were clean 3 months, you know you can do it. But you went back on pain meds because of the severe mouth pain.
As you told me in a message, the Drs don't know why you are having the mouth pain. Now you're trying to wean, and the mouth pain is back on your lower milligrams. It's very much possible your anxiety is from knowing you have to face this pain again. In addition, it's highly frustrating, and scary, when the Drs can't find a cause of the pain.
It's no different than a person who has never taken pain pills, or isn't an addict, all the sudden having extreme pain in say, the stomach for instance, and it not go away, but the drs being clueless. The non addict is going to be anxious too, because they know their body and know something is wrong.
It took my Drs 6 months to dx my autoimmune disorder and my heart disorder. It wasn't pain, but I went from being fine at work one day, to being bed bound the next. I was fainting, throwing up everything, so weak I needed assisted to the bathroom, and lost 45 pounds in 6 weeks. I thought I was dying, and the drs hadn't found the problem yet. Talk about anxiety. Plus it seemed the Drs weren't looking hard. So that added to my frustration and anxiety.
So, I would search for answers to your mouth pain. It's very real, it happened 3 months into sobriety. Demand to see a specialist. Perhaps start with an internist. I think you said they have ruled out your actual teeth being the cause. So from the internist, keep going until you find an answer. It may take awhile, but don't give up.
When I finally got a diagnosis after 6 months, even though it was grim, I was so happy just to know what it was. And although it will probay shorten my life by twenty years, that as long as I followed my Drs orders, I would be ok, it was just going to reduce quality of life. My anxiety lessened so much then.
I learned to type a letter to my Dr when it was time for an appointment. I could hand him that to read, as opposed to getting in there and forgetting what I wanted to say. Plus, when I put in writing my symptoms, and how I felt physically, it seemed to kick them in the butt to run more tests and actually find out what was wrong.
Great answer Barb! When my knee was hurting me, my heart rate was 160 - 175. Pain is anxiety-inducing... And the more anxious you are, the more pain you feel. Please try to find a specialist to help you with your ailment! Get second and third opinions if you aren't getting answers. I had to go to 4 different orthopedic surgeons before finding the right one.
ty for your comments. I drink water all day. That and some juice but 90% water. I have done alot of research and found a condition called Burning Mouth Syndrone. I have been to 3 oral surgeons, 1 medial dr, and a few other type dr's and they never heard of this. So dam frustating when a patient has to find out on their own what they might have. It can be anything to changing hormones to being on certain meds to absolutly nothing! grrrr. I am trying to get off Ambien, since it seems every time I take less and bite the bullet to get less sleep, the pain somewhat subsides, even tho I mentioned this to several dr's, they said " Oh it cant be the medicine" grrrr So after I get off ambien, ( I took Lyrica last night and didnt need ambien, Ill do this again tonight, was only on 5mgs a night anyways) Ill then stop the lyrica and see if the mouth pain comes back. Lyrica makes me a marshmellow but only a few nights of it and then Ill stop that crap too. I totally forgot about the mouth pain until that returned so, I know the anxiety wasnt from thinking about the mouth pain but I read Ambien can also cause anxiety. man o man, take one pill and get another condition. jeesh
Hello Sandy. You have done an amazing job with the tapering. So happy for you. Sorry you're having anxiety issues with it but you have accomplished so much. It showed unreal courage and restraint. I'm sure you'll weather this.
I didn't do quite as well. I got down to 3 15s a day and just got rid of the rest. Took my last 15 about a half hour ago. So I'm in CT mode here now. I guess it is what it is lol. I'm not gonna let fear defeat me.
Holy crow! You got down to 45mg's! How awesome is that! That is what I strted with. Im sure you'll be feelin it soon enuf. I cant jump off at all. Dont want to feel it at all. lol After 2 times CT Im a big chicken now. Your very brave indeed. Hope it goes very fast and easy. Every time is different. Good Luck to ya ma man!!! ill message you soon to see how your feeling.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.